MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed, and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01541.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using lantern delivery microcatheters (lantern), and pod packing coils (podj).During the procedure, while attempting to rotate the lantern from the left renal vein into the left ovarian vein, the lantern broke approximately fifteen centimeters from the hub.Therefore, the lantern was pulled out.The physician then placed three ruby coils, and two podjs into the target vessel using a new lantern.Next, the physician advanced another podj into the target vessel, and determined that it was too long.Therefore, the physician decided to remove the podj.While retracting the podj, it became stuck at the distal end of the lantern and subsequently, unintentionally, detached within the lantern.Therefore, the lantern containing the detached podj was removed and the podj was flushed out.The procedure was completed using a new podj and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #1 mfr report: 3005168196-2020-01542.This report is associated with mfr report number: 1.3005168196-2020-01541.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using a lantern delivery microcatheters (lantern) and pod packing coils (podj).During the procedure, while attempting to rotate the lantern from the left renal vein into the left ovarian vein, the lantern broke approximately fifteen centimeters from the proximal hub outside the patient''s body.Therefore, the lantern was pulled out.The physician then placed three ruby coils and two podjs into the target vessel using a new lantern.Next, the physician advanced another podj into the target vessel and determined that it was too long; therefore, the physician decided to remove the podj.While retracting the podj, it became stuck at the distal end of the lantern and subsequently, unintentionally detached within the lantern.Therefore, the lantern containing the detached podj was removed and the podj was flushed out.The procedure was completed using a new podj and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10560528
Report Number3005168196-2020-01542
Device Sequence Number11549286
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF97914
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005